MAUDE Adverse Event Report: MEDTRONIC MEXICO MULTIPLE PERFUSION SET; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPU

MEDTRONIC MEXICO MULTIPLE PERFUSION SET; ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPU
Model Number 14000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a dlp 14000 multiple perfusion set, once priming began it began to leak about 1cm from the female luer.It was removed and changed out for a different 14000 and the case proceeded without incident.There was no patient impact associated with this event.Additional information from the sales rep: the device was set up normally- the packaging was uncut and intact.The outer box had been discarded.The adapter set was connected to the patient when the leak occurred.See mpxr 809932 (pe 704242271) for another similar event from the same facility and lot number.Since two events happened with the same 2020100101 lot (see mpxr 809932), the sales rep has chosen to remove the entire lot from the hospital.Being returned under this mpxr 809886 are seven 14000, one which leaked in this report, one which was opened and examined by the staff at the hospital, and five others that the sales rep removed.All devices can be used in the investigation.Additional information: almost no blood was lost.Certainly 5cc.No transfusion was necessary.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the complaint device shows evidence of a nic/cut at the female lure connection end of the device.Pressure integrity testing was performed at 0.5 lpm with 23 psi, (1189 mmhg) of backpressure for 10 min.During the pressure integrity test there was a leak observed at the damaged location.Reason for return was confirmed for damage.Conclusion: after investigation at medtronic, complaint is confirmed for damage and leaking from the female luer connection.It is unknown what may have caused this occurrence.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from february 2020 through april 2021 for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects as a result of this incidence.Medtronic has made its supplier aware and will continue to monitor for future occurrences and trends per the product quality meetings procedure.2) incoming inspection record for the tubing component found the lot used in this complaint passed all required visual and dimensional checks.3) review of manufacturing specification , step 1 is the bonding one end of the short tubing into the four-to-one connector, then the white clamp onto the tube before bonding the female luer.The open end of the clamp is to face the connector.Step 4.0 is the leaking testing of each finished device.Testing requires the device lines be attached to the fixture by placing the female luer of the white clamp line be attached to the male luer on the tester and the male luers to the female connections.Clamps are to be closed during this test.If during the setup and testing the white clamp was not present, the device would be rejected.Step 5.16 requires that each device be placed onto a visual aid fixture to verify the finished device is properly assembled.Each square on the fixture is to confirm the device is acceptable.If the defect such as the returned device was found with the nick/slit and the white clamp missing, it would have been rejected.4) functional testing was performed on the returned device.Device was attached to 5 psi air on what would be the white clamp line, with the three red clamps and the blue clamp being closed.The product was then submerged under water, with no bubbles coming for the damaged location.5) review of the manufacturing specification found no fixture or equipment that would have caused this type of defect as stated in the complaint.6) complaint history data for the past twelve months found no similar occurrences.The quality checks that are in place would not allow for the defect/damage to pass through the system and do not know what occurred after leaving our facility.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIPLE PERFUSION SET
Common Device Name
ADAPTOR, STOPCOCK, MANIFOLD, FITTING, CARDIOPU
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17246026
Report Number9612164-2023-02942
Device Sequence Number5259640
Product Code DTL
UDI-Device Identifier00613994619716
UDI-Public00613994619716
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K791498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Model Number14000
Device Catalogue Number14000
Device Lot Number2020100101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown